Hi everyone & Happy New Year to all--
I sitting here, New Yrs Eve....looking for some real reassurance that I know I can get from the special good people here at HW.
I've already posted a similar post in the Bipolar section & received a very nice, caring response from Putter---but--i realized that I would probably get more responses on an anti-depressant on the "Depression" section.
Here's the deal. I've been diagnosed w major depression....& BP 2---pdoc (who is very good, caring etc)---started me on Effexor XR 37.5 mg about 4 months ago (along w 75mg of Seroquel). OK...in this time...depression has improved....my situation is getting better....but I have been getting effects from the Effexor that are bothersome...& ONE that is very upsetting!!! Bothersome---wt. gain,constipation-gas- BUT, more upsetting...feeling agitated...very bad dreams---waking up hyperventilating (which i have had for yrs....but upon awakening....my "anxiety" which usually "breaks" very quickly----stays with me. Finally called up my pdoc Thurs. Left message telling him this on his voice mail. He called back next morning----I told him i wanted to discontinue Effexor. He went along...kindly said--"OK, Robert----to wean off---take i capsule one day---none the next--do this for 10 days (5 doses)---then stop. I was happy, then , remembering the "horror stories" i read on some sites about people coming off Effexor--i asked.."Is that enough time? Just 10 days...5 doses?" He calmly responded.."Yes, Rob--you are on the lowest dose & you should be OK." We have a Jan 10 appt anyway.
My question to all of you dear people here at HW. I've been doing searches on "weaning off of Effexor"---& I get nothing but "horror tales"...Brain Zaps...agitation....nightmares....dizziness...nausea....hostility---You get the idea!!! My wife (who has been so supportive of me)--says I read too much of these sites. I even called my pharmacist Fri----he said, not to worry. But...when I read all these "horror stories" online...it's like I'm waiting for the axe to fall on me.
Are there ANY people here...who have been on Effexor....bigger doses than me...longer than me...& who have discontinued...WITHOUT any horror tales??? Also---do you feel my pdocs...."weaning" schedule...is long enough?? PLEASE...someone....anyone get back....with something positive......& supportive, so my fears can be lessened. These darn posts just scare people! Thanks to everyone---Blessings---Robert